MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number 10439236
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.The bwi product analysis lab received the device for evaluation on 28-feb-2025.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a soundstar.It was reported that the locking mechanism on the soundstar catheter was "stuck" and it would not unlock.The soundstar catheter was replaced and the issue was resolved.The procedure continued.There was no patient consequence reported.Additional information was received.It was the locking knob that was stuck.It seemed like the physician deflected the catheter and was unable to restore to neutral because the catheter lock mechanism would not release.The curve of the catheter was stuck/jammed in a full/partial deflected position.The failure was found prior to insertion into the body.There was no ring, electrode or other physical damage observed at the distal end of the catheter.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a soundstar.It was reported that the locking mechanism on the soundstar catheter was "stuck" and it would not unlock.The device evaluation was completed on 20-mar-2025.The device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection and deflection evaluation of the returned device was performed following j&j procedures.Visual analysis revealed several kinks and bents along the shaft.A deflection test was performed and curve p and r was not deflecting totally, but it was not stuck during the test.Due to this condition, the handle of the device was dissected, and the control wire for each direction was observed properly assembled.There was no evidence for ¿stuck¿ moving which can be affected on the articulation.A device history review was performed for the finished device batch number, and no internal actions were identified.Despite, the kinks and bents observed along the shaft, no stuck was identified during the analysis.Other issues or circumstances may have occurred during the usage of the device that compromised its performance.The deflection issue identified during the analysis is unrelated to the event described by the customer.The potential cause of the damage on the shaft could be related to the manipulation of the device during the procedure; however, this can not be conclusively determined.The instruction for use (ifu) contains the following warnings: rotate the steering knobs.The steering function should be smooth.The catheter tip should flex in a corresponding direction.If the soundstar® catheter tip does not return to the neutral position after you release the steering knobs, ensure that the tension control knob is completely released.Release the tension by rotating the tension control knob completely in a counterclockwise direction.Position the steering knobs in the neutral position by aligning the marks on the steering knobs to the marks on the housing.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: -investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: rod/shaft (g04112) were selected as related to the biosense webster inc.Analysis finding of the ¿kinks and bents along the shaft¿.-investigation findings: no device problem found (c19) / investigation conclusions: no problem detected (d14) were selected as related to the customer¿s reported ¿stuck locking mechanism¿ issue.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SOUNDSTAR
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21501272
Report Number2029046-2025-00624
Device Sequence Number7902011
Product Code OBJ
UDI-Device Identifier10846835008869
UDI-Public10846835008869
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2025
Device Catalogue Number10439236
Device Lot NumberG9425867
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2025
Supplement Date Received by Manufacturer03/20/2025
Initial Report FDA Received Date03/02/2025
Supplement Report FDA Received Date04/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOUNDSTAR ECO CABLE ASSY 10 FT; UNK NGEN RF GENERATOR
Patient SexUnknown